Banach Journal of Mathematical Analysis

Norm-additive in modulus maps between function algebras

Juan J. Font and Maliheh Hosseini

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The main purpose of this paper is to characterize norm-additive in modulus, not necessarily linear, maps defined between function algebras (not necessarily unital or uniformly closed). In fact, for function algebras $A$ and $B$ on locally compact Hausdorff spaces $X$ and $Y$, respectively, we study surjections $T, S:A\longrightarrow B$ satisfying $\||Tf|+|Sg|\|_Y= \||f|+|g|\|_X$ for all $f,g\in A$.

Article information

Banach J. Math. Anal., Volume 8, Number 2 (2014), 79-92.

First available in Project Euclid: 4 April 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46J10: Banach algebras of continuous functions, function algebras [See also 46E25]
Secondary: 47B38: Operators on function spaces (general) 47B33: Composition operators

Norm-additive in modulus map function algebra Choquet boundary uniform algebra peaking function


Hosseini, Maliheh; Font, Juan J. Norm-additive in modulus maps between function algebras. Banach J. Math. Anal. 8 (2014), no. 2, 79--92. doi:10.15352/bjma/1396640053.

Export citation


  • J. Araujo and J.J. Font, On $\breve{S}$ilov boundaries for subspaces of continuous functions, Topology Appl. 77 (1997), 79–85.
  • S. Banach, Théorie des Opérations Linéaires, AMS Chelsea Publishing, Warsaw, 1932.
  • H.G. Dales, Boundaries and peak points for Banach function algebras, Proc. London Math. Soc. 22 (1971), 121–136.
  • H.G. Dales and A.M. Davie, Quasianalytic Banach function algebras, J. Funct. Anal. 13 (1973), 28–50.
  • O. Hatori, K. Hino, T. Miura and H. Oka, Peripherally monomial-preserving maps between uniform algebras, Mediterr. J. Math. 6 (2009), 47–59.
  • O. Hatori, G. Hirasawa and T. Miura, Additively spectral-radius preserving surjections between unital semisimple commutative Banach algebras, Cent. Eur. J. Math. 8 (2010), 597–601.
  • O. Hatori, S. Lambert, A. Lutman, T. Miura, T. Tonev and R. Yates, Spectral preservers in commutative Banach algebras, Contemp. Math. 547 (2011), 103–123.
  • O. Hatori, T. Miura and H. Takagi, Characterizations of isometric isomorphisms between uniform algebras via nonlinear range-preserving properties, Proc. Amer. Math. Soc. 134 (2006), 2923–2930.
  • O. Hatori, T. Miura and H. Takagi, Unital and multiplicatively spectrum-preserving surjections between commutative Banach algebras are linear and multiplicative, J. Math. Anal. Appl. 326 (2007), 281–296.
  • M. Hosseini and F. Sady, Multiplicatively range-preserving maps between Banach function algebras, J. Math. Anal. Appl. 357 (2009), 314–322.
  • K. Jarosz and V. Pathak, Isometries and small bound isomorphisms of function spaces, Lecture Notes in Pure and Appl. Math. 136, Dekker (1992), 241–271.
  • A. Jiménez-Vargas, K. Lee, A. Luttman and M. Villegas-Vallecillos, Generalized weak peripheral multiplicativity in algebras of Lipschitz functions, Cent. Eur. J. Math. 11 (2013), 1197–1211.
  • A. Jiménez-Vargas and M. Villegas-Vallecillos, Lipschitz algebras and peripherally-multiplicative maps, Acta Math. Sin. (Engl. Ser.) 24 (2008), 1233–1242.
  • J. Johnson and T. Tonev, Spectral conditions for weighted composition operators on function algebras, Commun. Math. Appl. 3 (2012), 51–59.
  • S. Kowalski and Z. Słodkowski, A characterization of maximal ideals in commutative Banach algebras, Studia Math. 67 (1980), 215–223.
  • K. Lee and A. Luttman, Generalizations of weakly peripherally multiplicative maps between uniform algebras, J. Math. Anal. Appl. 375 (2011), 108–117.
  • G.M. Leibowitz, Lectures on Complex Function Algebras, Scott, Foresman and Company, 1970.
  • S. Lambert, A. Luttman and T. Tonev, Weakly peripherally-multiplicative mappings between uniform algebras, Contemp. Math. 435 (2007), 265–281.
  • A. Luttman and T. Tonev, Uniform algebra isomorphisms and peripheral multiplicativity, Proc. Amer. Math. Soc. 135 (2007), 3589–3598.
  • S. Mazur and S. Ulam, Sur les transformations isométriques d$'$espaces vectoriels normés, C. R. Acad. Sci. Paris 194 (1932), 946–948.
  • T. Miura, Real-linear isometries between function algebras, Cent. Eur. J. Math. 9 (2011), 778–788.
  • L. Molnár, Some characterizations of the automorphisms of $B(H)$ and $C(X)$, Proc. Amer. Math. Soc. 130 (2002), 111–120.
  • N.V. Rao and A.K. Roy, Multiplicatively spectrum-preserving maps of function algebras, Proc. Amer. Math. Soc. 133 (2005), 1135–1142.
  • N.V. Rao and A.K. Roy, Multiplicatively spectrum-preserving maps of function algebras II, Proc. Edinb. Math. Soc. 48 (2005), 219–229.
  • N.V. Rao, T. Tonev and E. Toneva, Uniform algebra isomorphisms and peripheral spectra, Contemp. Math. 427 (2007), 401–416.
  • R. Shindo, Weakly-peripherally multiplicative conditions and isomorphisms between uniform algebras, Publ. Math. Debrecen 78 (2011), 675–685.
  • M.H. Stone, Applications of the theory of Boolean rings to general topology, Trans. Amer. Math. 41 (1937), 375–481.
  • T. Tonev, Weak multiplicative operators on function algebras without units, Banach Center Publications 91 (2010), 411–421.
  • T. Tonev and E. Toneva, Composition operators between subsets of function algebras, Contemp. Math. 547 (2011), 227–237.
  • T. Tonev and R. Yates, Norm-linear and norm-additive operators between uniform algebras, J. Math. Anal. Appl. 357 (2009), 45–53.
  • W. $\dot{Z}$elazko, Banach Algebras, Elsevier, Amsterdam-London-New York, 1973.